MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-S
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed through the mantra study database that on (b)(6) 2025, during a surgery performed through median sternotomy on a patient with a tricuspid native aortic valve, a perceval plus prosthesis (unknown serial #) was implanted and explanted intra-operatively due to paravalvular leak.Reportedly, slight folding at the mitro-aortic junction of the valve was noted and another perceval plus size s was implanted in the patient as a replacement.As reported, the anterior segment of the ascending aorta was replaced with a dacron patch, sutured using two layers of internal and external pericardium, as a concomitant procedure following valve treatment.Further information indicated that an additional attempt had been performed with a device from a different manufacturer (edwards lifesciences, sapien valve size 23) but the prosthesis was sliding into the ventricular cavity and was thus removed.The patient didn¿t experience any adverse consequences despite being exposed to 3 different aortic cross-clamps and was discharged to a rehabilitation facility on (b)(6) 2025.Based on the information available in the study database, the patient¿s relevant medical history included left ventricular hypertrophy, systemic hypertension, obesity and severe chronic lung disease.The manufacturer has been informed that the model and serial number of the perceval plus valve involved in the failed implantation are not documented in the patient¿s hospital records and cannot be retrieved by the site.According to the medical assessment, the observed paravalvular leak (pvl) that led to the intraoperative explantation of the perceval valve was attributed to incorrect positioning of the prosthesis.
 
Additional Manufacturer Narrative
As the serial number is unknown and the device was not returned for analysis, a direct investigation of the prosthesis cannot be conducted.The manufacturer is in contact with the healthcare facility and will submit a follow-up report upon obtaining additional information.
 
Additional Manufacturer Narrative
Updated sections: corrected sections.Since the device involved in the reported event was ultimately implanted and is therefore not accessible for testing, the manufacturer could not perform a direct investigation on the prosthesis.It should be noted though that the device was ultimately successfully implanted in the patient and is reported to be functioning properly, thus excluding possible device deficiencies.This is further confirmed by the medical assessment received which attributed the reported initial paravalvular leak and slight fold observed at the mitral-aortic junction of the perceval valve to the patient¿s challenging anatomical characteristics, specifically, a small and heavily calcified aortic annulus.As a final note, it should be highlighted that the decision to secure the perceval plus prosthesis to the patient¿s annulus was made off-label.In addition, according to the device¿s ifus, a removed perceval plus prosthesis must not be re-implanted.
 
Event or Problem Description
The manufacturer was notified via the mantra study database that on (b)(6) 2025, during a surgical procedure performed via median sternotomy on a patient with a tricuspid native aortic valve, a perceval plus prosthesis size s was implanted and subsequently explanted intraoperatively due to a paravalvular leak (pvl).Following the initial implantation, a slight fold was observed at the mitral-aortic junction of the perceval valve, which resulted in a significant pvl as detected by intraoperative echocardiography.An attempt was made to implant an alternative aortic valve (edwards lifesciences, sapien valve, size 23), but the device migrated into the left ventricle.Consequently, the surgical team opted to re-implant the original perceval valve, securing it to the annulus with sutures and performing balloon valvuloplasty using the edwards sapien balloon.Due to the complexity of the procedure, the patient underwent three separate aortic cross-clampings, which caused damage to the aortic wall.As a corrective measure, the anterior segment of the ascending aorta was replaced with a dacron patch, sutured using two layers of pericardium, internal and external, as a concomitant procedure following the second perceval implantation.Postoperatively, the mean aortic gradient was 18 mmhg and the peak gradient was 42 mmhg.The event resulted in an additional 1 hour and 15 minutes of cross-clamp time and 1 hour and 30 minutes of cardiopulmonary bypass time.The re-implanted valve was reported to be functioning properly, and the patient was discharged in good condition to a rehabilitation facility on (b)(6) 2025.According to the data available in the study database, the patient¿s medical history included left ventricular hypertrophy, systemic hypertension, obesity, and severe chronic lung disease.According to the medical assessment, the paravalvular leak that necessitated the intraoperative explantation of the perceval valve was due to the patient¿s specific anatomical features, a small and heavily calcified aortic annulus, which contributed to the initial malpositioning of the device.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key22395969
Report Number3004478276-2025-00152
Device Sequence Number11987178
Product Code LWR
UDI-Device Identifier08022057015365
UDI-Public(01)08022057015365(240)PVF-S(17)290209
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-S
Device Catalogue NumberPVF-S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight75 KG